Alert archive / Pennsylvania / Winter Storm Warnings in 2006
Winter Storm Warning 2, NWS State College, PA
NWS State College, PA issued this winter storm warning at Jan 24, 2006, 2:53 PM EST for Somerset County, Pennsylvania. It took effect at Jan 24, 2006, 6:00 PM EST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2006, 2:53 PM EST (19:53 UTC)
- In effect from
- Jan 24, 2006, 6:00 PM EST
- Expired
- Jan 26, 2006, 4:00 AM EST
- In force
- 34 hr
- Issued by
- NWS State College, PA
County Somerset County, PA
The radar
The Pittsburgh radar (KPBZ), 119 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1809 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCTP 241953 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 253 PM EST TUE JAN 24 2006 PAZ033-250400- /O.UPG.KCTP.WS.A.0003.060125T0000Z-060126T0000Z/ /O.NEW.KCTP.WS.W.0002.060124T2300Z-060126T0900Z/ SOMERSET- 253 PM EST TUE JAN 24 2006 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. AN ARCTIC COLD FRONT WILL SWEEP ACROSS THE REGION THIS EVENING. THE FRONT WILL BE ACCOMPANIED BY NUMEROUS SNOW SHOWERS AND SQUALLS... ALTHOUGH SOME RAIN COULD BE MIXED IN INITIALLY. SOME OF THESE SNOW SQUALLS MAY BE HEAVY...AND COULD PRODUCE A QUICK INCH OR TWO OF ACCUMULATION BEFORE MIDNIGHT. UNTREATED ROADWAYS MAY ALSO ICE UP QUICKLY THIS EVENING AS THE ROAD TEMPERATURES DROP BELOW FREEZING CONCURRENT WITH THE SNOW SQUALLS. THE WINDS WILL ALSO GUST UP TO 40 MPH AT TIMES THIS EVENING. COLDER AIR WILL THEN BE USHERED IN ON STRONG WEST WINDS AND WILL CROSS THE RELATIVELY WARMER GREAT LAKES LATER TONIGHT AND WEDNESDAY. THIS WILL CREATE ADDITIONAL SNOW SHOWERS AND EMBEDDED HEAVIER SNOW SQUALLS THAT WILL PERSIST INTO WEDNESDAY NIGHT. SNOWFALL ACCUMULATIONS OF 8 TO 12 INCHES ARE POSSIBLE OVER THE HIGHER TERRAIN AND WEST-FACING SLOPES OF THE MOUNTAINS. THE VALLEYS SHOULD SEE GENERALLY 4 TO 8 INCHES OF SNOW THROUGH WEDNESDAY NIGHT. IN ADDITION TO THE PERSISTENT SNOW SHOWERS...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH ALL OF WEDNESDAY...WITH SUSTAINED SPEEDS OF 20 TO 30 MPH...AND OCCASIONAL GUSTS UP TO 45 MPH. THIS WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW LATE TONIGHT AND MUCH OF WEDNESDAY. IN PARTICULAR...HIGHER RIDGE TOPS MAY HAVE VISIBILITIES REDUCED TO NEAR ZERO AT TIMES...CREATING HAZARDOUS TRAVEL CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW OR ICE ARE EXPECTED OR OCCURRING. ANY TRAVEL IS STRONGLY DISCOURAGED. THOSE WITH TRAVEL PLANS IN THE WARNED AREA ARE ADVISED TO CHOOSE AN ALTERNATIVE ROUTE...OR SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. CARRY EXTRA SUPPLIES...INCLUDING BLANKETS...FOOD AND A CELLULAR PHONE...IN CASE YOUR CAR BECOMES STRANDED. $$ PAZ004-250400- /O.UPG.KCTP.LE.A.0001.060125T0000Z-060126T0000Z/ /O.EXB.KCTP.SB.Y.0001.060124T2100Z-060126T0300Z/ WARREN- 253 PM EST TUE JAN 24 2006 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 10 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST WEDNESDAY. THE LAKE EFFECT SNOW WATCH IS NO LONGER IN EFFECT. AN ARCTIC COLD FRONT WILL SWEEP ACROSS THE REGION EARLY THIS EVENING...ACCOMPANIED BY NUMEROUS SNOW SHOWERS AND SQUALLS. SOME OF THESE SNOW SQUALLS MAY BE HEAVY...AND COULD PRODUCE A QUICK INCH OR TWO OF ACCUMULATION BEFORE 10 PM. UNTREATED ROADWAYS MAY ALSO ICE UP QUICKLY THIS EVENING AS THE ROAD TEMPERATURES DROP BELOW FREEZING CONCURRENT WITH THE SNOW SQUALLS. THE WINDS WILL ALSO GUST UP TO 40 MPH AT TIMES THIS EVENING. COLDER AIR WILL THEN BE USHERED IN ON STRONG WEST WINDS AND WILL CROSS THE RELATIVELY WARMER GREAT LAKES LATER TONIGHT AND WEDNESDAY. THIS WILL CREATE ADDITIONAL SNOW SHOWERS AND EMBEDDED HEAVIER SNOW SQUALLS THAT WILL PERSIST THROUGH ALL OF WEDNESDAY. SNOWFALL ACCUMULATIONS BY WEDNESDAY EVENING WILL BE 6 TO 8 INCHES TO THE NORTH AND WEST OF WARREN AND YOUNGSVILLE. LESSER AMOUNTS ARE EXPECTED FOR THE CITY OF WARREN...GENERALLY 3 TO 5 INCHES BY WEDNESDAY EVENING. IN ADDITION TO THE PERSISTENT SNOW SHOWERS...STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH ALL OF WEDNESDAY...WITH SUSTAINED SPEEDS OF 20 TO 30 MPH...AND OCCASIONAL GUSTS UP TO 45 MPH. THIS WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW LATE TONIGHT AND MUCH OF WEDNESDAY. IN PARTICULAR...HIGHER RIDGE TOPS MAY HAVE VISIBILITIES REDUCED TO NEAR ZERO AT TIMES...CREATING HAZARDOUS TRAVEL CONDITIONS. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ PAZ005-010-017-024-250400- /O.EXT.KCTP.SB.Y.0001.060124T2100Z-060126T0300Z/ MCKEAN-ELK-CLEARFIELD-CAMBRIA- 253 PM EST TUE JAN 24 2006 ...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 10 PM EST WEDNESDAY... THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST WEDNESDAY. AN ARCTIC COLD FRONT WILL SWEEP ACROSS THE REGION THIS EVENING...ACCOMPANIED BY NUMEROUS SNOW SHOWERS AND SQUALLS. SOME OF THESE SNOW SQUALLS MAY BE HEAVY...AND COULD PRODUCE A QUICK INCH OR SO OF ACCUMULATION BEFORE 10 PM. UNTREATED ROADWAYS MAY ALSO ICE UP QUICKLY THIS EVENING AS THE ROAD TEMPERATURES DROP BELOW FREEZING CONCURRENT WITH THE SNOW SQUALLS. THE WINDS WILL ALSO GUST UP TO 40 MPH AT TIMES THIS EVENING. COLDER AIR WILL THEN BE USHERED IN ON STRONG WEST WINDS AND WILL CROSS THE RELATIVELY WARMER GREAT LAKES LATER TONIGHT AND WEDNESDAY. THIS WILL CREATE ADDITIONAL SNOW SHOWERS AND EMBEDDED HEAVIER SNOW SQUALLS THAT WILL PERSIST THROUGH ALL OF WEDNESDAY. SNOWFALL ACCUMULATIONS BY WEDNESDAY EVENING WILL BE GENERALLY 4 TO 6 INCHES...WITH HIGHER AMOUNTS POSSIBLE ON THE HILLTOPS AND WEST- FACING SLOPES. IN ADDITION TO THE PERSISTENT SNOW SHOWERS...STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH ALL OF WEDNESDAY...WITH SUSTAINED SPEEDS OF 20 TO 30 MPH...AND OCCASIONAL GUSTS UP TO 45 MPH. THIS WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW LATE TONIGHT AND MUCH OF WEDNESDAY. IN PARTICULAR...HIGHER RIDGE TOPS MAY HAVE VISIBILITIES REDUCED TO NEAR ZERO AT TIMES...CREATING HAZARDOUS TRAVEL CONDITIONS. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ DANGELO
5 follow-up statements
000 WWUS41 KCTP 250201 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 901 PM EST TUE JAN 24 2006 PAZ033-251015- /O.CON.KCTP.WS.W.0002.000000T0000Z-060126T0900Z/ SOMERSET- 901 PM EST TUE JAN 24 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. A COLD NORTHWEST FLOW WILL GATHER MOISTURE FROM THE GREAT LAKES AND DEPOSIT IS AS SNOW...AS AIR IS FORCED TO ASCEND THE LAUREL HIGHLANDS. SNOW OF VARYING INTENSITY WILL FALL OVER THE AREA TONIGHT THROUGH EARLY THURSDAY MORNING. SNOWFALL ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED IN MOST LOCATIONS BY EARLY THURSDAY MORNING...WITH SLIGHTLY HIGHER AMOUNTS POSSIBLE OVER THE WEST-FACING SLOPES OF THE MOUNTAINS. IN ADDITION TO THE PERSISTENT SNOW SHOWERS...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH ALL OF WEDNESDAY...WITH SUSTAINED SPEEDS OF 20 TO 30 MPH...AND OCCASIONAL GUSTS UP TO 45 MPH. THIS WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW LATE TONIGHT AND MUCH OF WEDNESDAY. IN PARTICULAR...HIGHER RIDGE TOPS MAY HAVE VISIBILITIES REDUCED TO NEAR ZERO AT TIMES...CREATING HAZARDOUS TRAVEL CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW OR ICE ARE EXPECTED OR OCCURRING. ANY TRAVEL IS STRONGLY DISCOURAGED. THOSE WITH TRAVEL PLANS IN THE WARNED AREA ARE ADVISED TO CHOOSE AN ALTERNATIVE ROUTE...OR SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. CARRY EXTRA SUPPLIES...INCLUDING BLANKETS...FOOD AND A CELLULAR PHONE...IN CASE YOUR CAR BECOMES STRANDED. $$ PAZ004-005-010-017-024-251015- /O.CON.KCTP.SB.Y.0001.000000T0000Z-060126T0300Z/ WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA- 901 PM EST TUE JAN 24 2006 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST WEDNESDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST WEDNESDAY. A COLD NORTHWEST FLOW WILL GATHER MOISTURE FROM THE GREAT LAKES AND DEPOSIT IS AS SNOW...AS AIR IS FORCED TO ASCEND THE HIGH ELEVATIONS OF NORTHWEST PENNSYLVANIA. SNOW OF VARYING INTENSITY WILL FALL OVER THE AREA TONIGHT THROUGH EARLY THURSDAY MORNING. SNOWFALL ACCUMULATIONS BY WEDNESDAY EVENING WILL RANGE FROM 3 TO 6 INCHES IN MOST SPOTS...WITH THE HIGHEST AMOUNTS OVER NORTHWEST WARREN COUNTY AND THE RIDGETOPS OF CAMBRIA COUNTY. THE LEAST SNOW WILL FALL IN THE VICINITY OF I-80. IN ADDITION TO THE PERSISTENT SNOW SHOWERS...STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH ALL OF WEDNESDAY...WITH SUSTAINED SPEEDS OF 20 TO 30 MPH...AND OCCASIONAL GUSTS UP TO 45 MPH. THIS WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW LATE TONIGHT AND MUCH OF WEDNESDAY. IN PARTICULAR...HIGHER RIDGE TOPS MAY HAVE VISIBILITIES REDUCED TO NEAR ZERO AT TIMES... CREATING HAZARDOUS TRAVEL CONDITIONS. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
000 WWUS41 KCTP 250904 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 404 AM EST WED JAN 25 2006 PAZ033-251715- /O.CON.KCTP.WS.W.0002.000000T0000Z-060126T0900Z/ SOMERSET- 404 AM EST WED JAN 25 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. A COLD NORTHWEST FLOW WILL GATHER MOISTURE FROM THE GREAT LAKES AND DEPOSIT IS AS SNOW...AS AIR IS FORCED TO ASCEND THE LAUREL HIGHLANDS. SNOW OF VARYING INTENSITY WILL FALL OVER THE AREA TODAY THROUGH EARLY THURSDAY MORNING. SNOWFALL ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED IN MOST LOCATIONS BY EARLY THURSDAY MORNING...WITH SLIGHTLY HIGHER AMOUNTS POSSIBLE OVER THE WEST-FACING SLOPES OF THE MOUNTAINS. IN ADDITION TO THE PERSISTENT SNOW SHOWERS...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH TODAY...WITH SUSTAINED SPEEDS OF 20 TO 30 MPH...AND OCCASIONAL GUSTS UP TO 45 MPH. THIS WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW TODAY AND EARLY TONIGHT. IN PARTICULAR...HIGHER RIDGE TOPS MAY HAVE VISIBILITIES REDUCED TO NEAR ZERO AT TIMES...CREATING HAZARDOUS TRAVEL CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW OR ICE ARE EXPECTED OR OCCURRING. ANY TRAVEL IS STRONGLY DISCOURAGED. THOSE WITH TRAVEL PLANS IN THE WARNED AREA ARE ADVISED TO CHOOSE AN ALTERNATIVE ROUTE...OR SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. CARRY EXTRA SUPPLIES...INCLUDING BLANKETS...FOOD AND A CELLULAR PHONE...IN CASE YOUR CAR BECOMES STRANDED. $$ PAZ004-005-010-017-024-251715- /O.CON.KCTP.SB.Y.0001.000000T0000Z-060126T0300Z/ WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA- 404 AM EST WED JAN 25 2006 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. A COLD NORTHWEST FLOW WILL GATHER MOISTURE FROM THE GREAT LAKES AND DEPOSIT IS AS SNOW...AS AIR IS FORCED TO ASCEND THE HIGH ELEVATIONS OF NORTHWEST PENNSYLVANIA AND THE LAUREL HIGHLANDS. SNOW OF VARYING INTENSITY WILL FALL OVER THE AREA TODAY THROUGH EARLY THURSDAY MORNING. SNOWFALL ACCUMULATIONS BY THIS EVENING WILL RANGE FROM 3 TO 6 INCHES IN MOST SPOTS...WITH THE HIGHEST AMOUNTS OVER NORTHWEST WARREN COUNTY AND THE RIDGETOPS OF CAMBRIA COUNTY. THE LEAST SNOW WILL FALL IN THE VICINITY OF INTERSTATE 80...WHERE ADDITIONAL ACCUMULATIONS OF 1 TO 3 INCHES ARE LIKELY. IN ADDITION TO THE PERSISTENT SNOW SHOWERS...STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH EARLY TONIGHT...WITH SUSTAINED SPEEDS OF 20 TO 30 MPH...AND OCCASIONAL GUSTS UP TO 45 MPH. THIS WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW THROUGH THIS EVENING. IN PARTICULAR...HIGHER RIDGE TOPS MAY HAVE VISIBILITIES REDUCED TO NEAR ZERO AT TIMES...CREATING HAZARDOUS TRAVEL CONDITIONS. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ KL/BL
000 WWUS41 KCTP 251607 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1107 AM EST WED JAN 25 2006 PAZ033-260015- /O.CON.KCTP.WS.W.0002.000000T0000Z-060126T0900Z/ SOMERSET- 1107 AM EST WED JAN 25 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A COLD NORTHWEST FLOW WILL GATHER MOISTURE FROM THE GREAT LAKES AND DEPOSIT IT AS SNOW...AS AIR IS FORCED TO ASCEND THE LAUREL HIGHLANDS. SNOW OF VARYING INTENSITY WILL FALL OVER THE AREA TODAY THROUGH EARLY THURSDAY MORNING. SNOWFALL ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED IN MOST LOCATIONS BY EARLY THURSDAY MORNING...WITH SLIGHTLY HIGHER AMOUNTS POSSIBLE OVER THE WEST-FACING SLOPES OF THE MOUNTAINS. IN ADDITION TO THE PERSISTENT SNOW SHOWERS...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH TODAY...WITH SUSTAINED SPEEDS OF 20 TO 30 MPH...AND OCCASIONAL GUSTS UP TO 45 MPH. THIS WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW TODAY AND EARLY TONIGHT. IN PARTICULAR...HIGHER RIDGE TOPS MAY HAVE VISIBILITIES REDUCED TO NEAR ZERO AT TIMES...CREATING HAZARDOUS TRAVEL CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW OR ICE ARE EXPECTED OR OCCURRING. ANY TRAVEL IS STRONGLY DISCOURAGED. THOSE WITH TRAVEL PLANS IN THE WARNED AREA ARE ADVISED TO CHOOSE AN ALTERNATIVE ROUTE...OR SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. CARRY EXTRA SUPPLIES...INCLUDING BLANKETS...FOOD AND A CELLULAR PHONE...IN CASE YOUR CAR BECOMES STRANDED. $$ PAZ004-005-010-017-024-260015- /O.CON.KCTP.SB.Y.0001.000000T0000Z-060126T0300Z/ WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA- 1107 AM EST WED JAN 25 2006 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A COLD NORTHWEST FLOW WILL GATHER MOISTURE FROM THE GREAT LAKES AND DEPOSIT IT AS SNOW...AS AIR IS FORCED TO ASCEND THE HIGH ELEVATIONS OF NORTHWEST PENNSYLVANIA AND THE LAUREL HIGHLANDS. SNOW OF VARYING INTENSITY WILL FALL OVER THE AREA TODAY THROUGH EARLY THURSDAY MORNING. SNOWFALL ACCUMULATIONS BY THIS EVENING WILL RANGE FROM 3 TO 6 INCHES IN MOST SPOTS...WITH THE HIGHEST AMOUNTS OVER NORTHWEST WARREN COUNTY AND THE RIDGETOPS OF CAMBRIA COUNTY. THE LEAST SNOW WILL FALL IN THE VICINITY OF INTERSTATE 80...WHERE ADDITIONAL ACCUMULATIONS OF 1 TO 3 INCHES ARE LIKELY. IN ADDITION TO THE PERSISTENT SNOW SHOWERS...STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH EARLY TONIGHT...WITH SUSTAINED SPEEDS OF 20 TO 30 MPH...AND OCCASIONAL GUSTS UP TO 45 MPH. THIS WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW THROUGH THIS EVENING. IN PARTICULAR...HIGHER RIDGE TOPS MAY HAVE VISIBILITIES REDUCED TO NEAR ZERO AT TIMES...CREATING HAZARDOUS TRAVEL CONDITIONS. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
000 WWUS41 KCTP 252305 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 605 PM EST WED JAN 25 2006 PAZ033-260715- /O.CON.KCTP.WS.W.0002.000000T0000Z-060126T0900Z/ SOMERSET- 605 PM EST WED JAN 25 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. SNOW WILL CONTINUE TO FALL OVER SOMERSET COUNTY THROUGH EARLY THURSDAY MORNING. HOWEVER...THE HEAVIEST SNOW WILL LIKELY FALL THIS EVENING. TOTAL ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED IN MOST LOCATIONS BY EARLY THURSDAY MORNING...WITH HIGHER AMOUNTS OVER THE WEST-FACING SLOPES OF THE MOUNTAINS. IN ADDITION...GUSTY NORTHWEST WINDS WILL CONTINUE TO CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW TONIGHT...ESPECIALLY IN EXPOSED LOCATIONS. IF YOU MUST TRAVEL TONIGHT...USE EXTREME CAUTION. CARRY EXTRA SUPPLIES...INCLUDING BLANKETS...FOOD AND A CELLULAR PHONE...IN CASE YOUR CAR BECOMES STRANDED. $$ PAZ004-005-010-017-024-260300- /O.CON.KCTP.SB.Y.0001.000000T0000Z-060126T0300Z/ WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA- 605 PM EST WED JAN 25 2006 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. SNOW OF VARYING INTENSITY WILL CONTINUE TO FALL THIS EVENING...THEN TAPER OFF TOWARDS MIDNIGHT. TOTAL ACCUMULATIONS BY LATE THIS EVENING WILL RANGE FROM 3 TO 7 INCHES IN MOST SPOTS...WITH THE HIGHEST AMOUNTS OVER NORTHWEST WARREN COUNTY AND THE RIDGETOPS OF CAMBRIA COUNTY. THE LEAST SNOW WILL FALL IN THE VICINITY OF INTERSTATE 80. IN ADDITION...GUSTY NORTHWEST WINDS WILL CONTINUE TO CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW THIS EVENING...MAINLY IN EXPOSED LOCATIONS. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
000 WWUS41 KCTP 260249 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 949 PM EST WED JAN 25 2006 PAZ004-005-010-017-024-260400- /O.CAN.KCTP.SB.Y.0001.000000T0000Z-060126T0300Z/ WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA- 949 PM EST WED JAN 25 2006 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE SNOW AND BLOWING SNOW ADVISORY. SNOW SHOWERS ARE TAPERING OFF ACROSS THE REGION LATE THIS EVENING. ADDITIONAL ACCUMULATIONS WILL BE LESS THAN AN INCH OVERNIGHT. A GUSTY NORTHWEST WIND WILL CONTINUE TO CREATE SOME BLOWING AND DRIFTING IN EXPOSED LOCATIONS OVERNIGHT. IF TRAVELING...BE ALERT FOR SNOW COVERED ROADS. $$ PAZ033-260900- /O.CON.KCTP.WS.W.0002.000000T0000Z-060126T0900Z/ SOMERSET- 949 PM EST WED JAN 25 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. SNOW OF VARYING INTENSITY WILL CONTINUE TO FALL OVER SOMERSET COUNTY THROUGH EARLY THURSDAY MORNING. HOWEVER...A GRADUAL DECREASE IN SNOWFALL RATES ARE EXPECTED OVERNIGHT. ADDITIONAL ACCUMULATIONS BETWEEN 10 PM AND 4 AM WILL RANGE FROM 1 TO 2 INCHES...BRINGING TOTALS TO BETWEEN 4 AND 8 INCHES IN MOST LOCATIONS...WITH HIGHER AMOUNTS OVER THE WEST-FACING SLOPES OF THE MOUNTAINS. IN ADDITION...GUSTY NORTHWEST WINDS WILL CONTINUE TO CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW OVERNIGHT...ESPECIALLY IN EXPOSED LOCATIONS. IF YOU MUST TRAVEL TONIGHT...USE EXTREME CAUTION. CARRY EXTRA SUPPLIES...INCLUDING BLANKETS...FOOD AND A CELLULAR PHONE...IN CASE YOUR CAR BECOMES STRANDED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this winter storm warning went out at Jan 24, 10:51 AM EST, 4 hours 2 minutes earlier.
Area forecast discussion, Jan 24, 10:51 AM EST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1051 AM EST TUE JAN 24 2006 .SHORT TERM (REST OF TODAY THROUGH TONIGHT)... ACRTIC BOUNDARY TO RACE THROUGH THIS EVENING. TIMING JUST A LITTLE SLOWER ON LATEST MDL PROGS...BUT FAIRLY CONSISTENT (5/6PM IN NW AND 10/11PM IN SE). GOOD SQUALLS TO OCCUR RIGHT WITH THE FRONT AND LOCAL WHITEOUTS POSSIBLE AS IT PASSES. HAVE TWEAKED POPS/TIMING IN GRIDS SLIGHTLY. THEN...THE LAKE EFFECT KICKS IN WITH UPSLOPE SNOWS AS WELL. THE WINDS FOR TONIGHT AND WED DO NOT LOOK AS TERRIBLE AS WE HAD THOUGHT YESTERDAY...AND WORDING IN CURRENT ADVISORY OF BLOWING SNOW MAY COVER THE WORST OF THE TROUBLES. HOWEVER...WILL DECIDE WHAT TO DO WITH CURR WATCHES/ADVISORIES LATER...AS MORE DATA COMES OUR WAY. FOR NOW...NO CHANGES TO CURRENT FLAGS AS THEY LOOK REASONABLE. && .PREVIOUS DISCUSSION... (ISSUED 340 AM EST TUE JAN 24 2006) SHORT TERM (TODAY THROUGH THURSDAY)... A BRIEF REST FROM THE WINTRY WEATHER THAT AFFECTED THE AREA EARLY MONDAY...BUT A POTENT UPPER SHORT WAVE IS HEADING OUR WAY FROM THE UPPER GREAT LAKES REGION FOR LATE TODAY AND TONIGHT. PRIOR TO THE EFFECTS OF THIS FEATURE...MAINLY CLEAR SKIES HAVE ALLOWED THE BOUNDARY LAYER TO DECOUPLE OVERNIGHT...WITH THE RESULT BEING LOCALLY DENSE FOG ACROSS THE SUSQUEHANNA VALLEY. A THIN COATING OF BLACK ICE HAS OCCURRED ON UNTREATED SFCS...AND SHOULD BE CONSIDERED WITH CAUTION FOR THE MORNING COMMUTE. THE SUSQ VALLEY WILL SEE ABUNDANT SUNSHINE DURING THE LATE MORNING BEFORE CLOUDS INCREASE THIS AFTERNOON. A THICKENING MID/HIGH CLOUD DECK WILL SPREAD SE ACROSS THE CENTRAL AND WESTERN ZONES BETWEEN 13Z AND 16Z. THE AFOREMENTIONED UPPER LOW...BEING DRIVEN SOUTHEAST BY AN IMPRESSIVE 140 KT UPPER JET...WILL LEAD TO BANDS OF MAINLY WET SNOW SHOWERS OVER THE WRN PENN MTNS...BEGINNING LATER THIS AFTERNOON. SCATTERED RAIN SHOWERS WILL DEVELOP ACROSS THE SUSQ VALLEY AROUND DUSK...MIXING WITH THEN CHANGING TO SNOW SHOWERS BEFORE MIDNIGHT. AS MUCH COLDER AIR SURGES EAST ACROSS THE STATE EARLY TONIGHT...PRECIP WILL QUICKLY CHANGE TO ALL SNOW...AND WE SHOULD EVEN SEE SOME HEAVIER SQUALLS ALONG THE COLD FRONT THIS EVENING. MID LEVEL LAPSE RATES NEAR 7.5C/KM AND TOTAL TOTALS INDICES AROUND 60 SUGGEST THAT ENOUGH INSTABILITY WILL BE PRESENT FOR A FEW RUMBLES OF THUNDER. FOR LATER TONIGHT THROUGH WEDNESDAY...WELL BE SEEING ONE OF THE BEST LES/OROGRAPHIC SNOW EVENTS THIS WINTER WITH AN ABSENT...LLVL SUBSIDENCE INVERSION AND DEEP MOISTURE TO AT LEAST 7 KFT AGL ACROSS THE NW MTNS AND LAUREL HIGHLANDS. THIS WILL BE FAVORABLE FOR 4-8 INCHES OF SNOW OVER A 24 HOUR PERIOD BEGINNING THIS EVENING WITH LOCAL 10 INCH AMOUNTS POSSIBLE. ELSEWHERE ACROSS THE CENTRAL AND WESTERN MTNS...A GENERAL 2-4 OF WIND BLOWN SNOW SHOULD FALL ACROSS THE HIGHER TERRAIN...WITH AN INCH OR TWO IN THE VALLEYS. WEDNESDAY NIGHT COULD FEATURE SOME NARROW LES BANDS ON A 320-330 DEG AXIS WITH A DUAL...LAKE HURON/ERIE CONNECTION MAKING ALL THE WAY DOWN INTO THE SCENT MTNS BRINGING HIGHLY LOCALIZED ACCUMULATIONS OF 1-2. A NEARLY NORTH/SOUTH RIDGE OF HIGH PRESSURE AT THE SFC AND ALOFT BUILDS EAST INTO THE STATE ON THURSDAY...BRINGING A DECENT AMOUNT OF SUNSHINE AFTER SOME MORNING CLOUDS AND LINGERING FLURRIES. LONG TERM (THURSDAY NIGHT THROUGH MONDAY)... MAINLY CLEAR AND COLD FOR THURSDAY NIGHT UNDER THE HIGH PRESSURE RIDGE. TEMPS WILL BOTTOM OUT IN THE TEENS...TO 20S OVER THE SOUTHEAST. FRIDAY WILL BE THE START OF A SEVERAL DAY MODERATING TREND WITH JUST PERIODS OF MID LEVEL CLOUDS AND TEMPS ABOUT 8F ABOVE NORMAL. THE UPPER FLOW WILL TURN DECIDEDLY SOUTHWESTERLY OVER THE UPCOMING WEEKEND INTO EARLY NEXT WEEK WITH A WEAK SHORT WAVE LIFTING NE AND POSSIBLY GIVING A FEW SHOWERS OF RAIN TO THE REGION ON SATURDAY...FOLLOWED BY SHALLOW COLDER AIR SLIDING SOUTHWARD INTO THE STATE SATURDAY NIGHT AND SUNDAY. A WELL ORGANIZED AREA OF LOW PRESSURE IS SHOWN BY THE GFS AND MREFS TO MOVE NE TOWARD PENN LATER SUNDAY INTO MONDAY. MREFS SHOW FAIRLY HIGH PROBABILITIES FOR GREATER THAN 0.3 QPF DURING THIS PERIOD. 850 HPA TEMPS ARE ABOUT 1 STANDARD DEVIATION ABOVE NORMAL (+2 TO +4)...SO SNOW LOOKS OUT OF THE EQUATION AT THIS POINT WITH THE PRIMARY SFC LOW TRACK ALONG...THEN NORTH OF THE OHIO RIVER AND INTO NW PENN MIDDAY MONDAY. IT CURRENTLY LOOKS LIKE A MIXED PRECIP TO RAIN EVENT...BUT A LOT CAN CHANGE BEFORE THEN. AVIATION... TRICKY FORECAST FOR THIS MORNING...AS CONDITIONS WITHIN THE BOUNDARY LAYER EXCELLENT FOR FOG FORMATION...BUT INCREASING WINDS AT THE TOP ALLOWING ENOUGH DRY AIR ENTRAINMENT TO PREVENT WIDESPREAD FOG FORMATION ACROSS CENTRAL AND W. WILL INCLUDE A TEMPO FOR MVFR VSBYS THROUGH SUNRISE ACROSS CENTRAL TERMINALS...DUE TO A LOW PROB OF OCCURRENCE. AT KIPT...WITHIN A DEEPER VALLEY LOCATION ADJACENT TO THE RIVER...CURRENT VLIFR CONDITIONS SHOULD SLOWLY IMPROVE TOWARD AND AFTER 12Z AS THE AFOREMENTIONED DRIER AIR AND INCREASING WINDS BEGIN TO SCOUR OUT CURRENT FOG. AFTER EARLY MORNING RESTRICTIONS...EXPECT A PERIOD OF VFR CONDITIONS...UNTIL MVFR CLOUDS REACH WESTERN AREAS 22Z-24Z. THEN...EXPECT NUMEROUS RAIN/SNOW SHOWERS ACROSS CENTRAL AND WESTERN AREAS AFTER 00Z...WHICH SHOULD CREATE MVFR CIGS AND EMBEDDED VSBYS THROUGH 06Z. AFTER 06Z...SCATTERED MVFR-IFR VSBYS POSSIBLE WITHIN HEAVIER SNOW SHOWERS/SQUALLS...WITH POOREST CONDITIONS AT KJST/KBFD. FURTHER S/E (I.E. KIPT/KMDT)...A FEW PERIODS OF MVFR CONDITIONS POSSIBLE EARLY TONIGHT WITH FROPA...OTHERWISE MAINLY VFR. WINDS BECOME GUSTY AFTER 00Z...WITH WIND SHIFT FROM WSW INTO A MORE WNW DIRECTION WITH FROPA BETWEEN 03Z-06Z. && .CTP WATCHES/WARNINGS/ADVISORIES... SNOW AND BLOWING SNOW ADVISORY FOR PAZ005-010-017-024 FROM 7 PM TUESDAY TO 7 PM WEDNESDAY. LAKE EFFECT SNOW WATCH FOR PAZ004 FROM 7 PM TUESDAY TO 7 PM WEDNESDAY. WINTER STORM WATCH FOR PAZ033 FROM 7 PM TUESDAY TO 7 PM WEDNESDAY. && SHORT TERM...DANGELO
Hazardous weather outlook, Jan 24, 6:11 AM EST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 611 AM EST TUE JAN 24 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-251115- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 611 AM EST TUE JAN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT ...A WINTER STORM WATCH IS IN EFFECT FOR SOMERSET COUNTY THIS EVENING THROUGH 7 PM WEDNESDAY... ...A LAKE EFFECT SNOW WATCH IS IN EFFECT FOR WARREN COUNTY THIS EVENING THROUGH 7 PM WEDNESDAY... ...A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FOR THE REAMINDER OF THE WESTERN PENNSYLVANIA MOUNTAINS THIS EVENING THROUGH 7 PM WEDNESDAY... A STRONG DISTURBANCE IN THE UPPER ATMOSPHERE AND COLD FRONT WILL CROSS THE STATE THIS EVENING ACCOMPANIED BY RAIN AND SNOW SHOWERS THAT WILL QUICKLY CHANGE OVER TO SNOW SHOWERS ACROSS THE CENTRAL AND WEST. TWO TO FOUR INCHES OF SNOW ARE POSSIBLE ACROSS PORTIONS OF THE NORTHWEST MOUNTAINS AND LAUREL HIGHLANDS BY WEDNESDAY MORNING...SPECIFICALLY THROUGHOUT WARREN COUNTY AND SOMERSET COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY COLD...RELATIVELY MOIST AIR BLOWING OVER THE GREAT LAKES WILL BE LIFTED ACROSS THE MOUNTAINS OF WESTERN AND NORTHERN PENNSYLVANIA WHICH WILL RESULT IN FREQUENT SNOW SHOWERS AND LOCALLY HEAVY SQUALLS. WINDS WILL GUST BETWEEN 30 AND 40 MPH CREATING BLOWING AND DRIFTING SNOW. ADDITIONAL SNOW ACCUMULATION OF 2 TO 4 INCHES IS POSSIBLE ACROSS PORTIONS OF THE WESTERN AND NORTHWEST MOUNTAINS DURING THE DAY WEDNESDAY. TOTAL SNOWFALL OF UP TO 10 INCHES COULD OCCUR ON THE WEST FACING SLOPES OF LAUREL RIDGE AND NEAR MOUNT DAVIS IN SOMERSET COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE REPORT SNOW ACCUMULATIONS OF 3 INCHES OR MORE. LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 3:12 AM EST | Lake Effect Snow Watch | CTP | Warren | 12 hr |
| Jan 24, 3:12 AM EST | Snow and Blowing Snow Advisory | CTP | Cambria, Clearfield, Elk, McKean, Warren | 43 hr |
| Jan 24, 3:12 AM EST | Winter Storm Watch | CTP | Somerset | 12 hr |
Nearby
Winter Storm Warnings in Pennsylvania, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.